Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 166, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 11, 1998, 12:15 AM CDT for Miller County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1998, 12:15 AM CDT (05:15 UTC)
- Expired
- Jul 11, 1998, 4:20 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Miller County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1795 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 18.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 110516 FFWSGF MOC015-029-105-131-141-169-215-110920- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 AM CDT SAT JUL 11 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI CAMDEN COUNTY IN CENTRAL MISSOURI LACLEDE COUNTY IN SOUTHWESTERN MISSOURI MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI PULASKI COUNTY IN CENTRAL MISSOURI TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 420 AM CDT * AT 1209 AM DOPPLER RADAR INDICATED STREAM AND CREEK FLOODING FROM NORTHERN CAMDEN COUNTY THROUGH PULASKI COUNTY. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. * THUNDERSTORMS HAVE PRODUCED 1 TO 2 INCHES OF RAIN OVER PORTIONS OF NORTHERN LACLEDE TO NORTHERN TEXAS COUNTY SINCE 10 PM. HOWEVER...SHOWERS AND THUNDERSTORMS CONTINUE TO BUILD FROM EASTERN BENTON COUNTY SOUTHEASTWARD THROUGH NORTHERN TEXAS COUNTY. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE THROUGH 3 AM. THIS WILL CAUSE LOW LYING AREAS AND LOW WATER CROSSINGS TO BECOME INNUNDATED. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TAGGART/GAEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:15 PM CDT, 10 hours earlier.
Area forecast discussion, Jul 10, 2:15 PM CDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT FRI JUL 10 1998 GOOD RAIN MAKER ACROSS CNTRL SECTIONS OF MO TDA WITH REMNANTS OF KS MCS FROM LAST NIGHT. OUTFLOW BOUNDARY HAS PUSHED THROUGH S MO AND HAS HELPED REGENERATE TSRA ACROSS S CNTRL MO AND INTO N AR. LOOK AT REGIONAL RADAR LOOP SHOWS TSRA BEGINNING TO DEVELOP ALONG FRONTAL BOUNDARY IN SW/S CNTRL KS ATTM. MAIN FOCUS WILL BE WITH POPS DURING THE PD AS ANOTHER MCS IS EXPECTED TO DEVELOP ACROSS KS TONIGHT AND PROPAGATE INTO SW MO OVERNIGHT INTO SATURDAY MORNING. UPR LVL ANALYSIS FROM 12Z SHOWS RIDGE AS THE DOMINANT FEATURE ACROSS THE NATIONS MIDSECTION WITH A TROF OUT E AND ANOTHER OFF THE W COAST. MODELS HAVE MID LEVEL SHRTWV CAUGHT IN THE RIDGE ACROSS THE CNTRL PLAINS AND BRING INTO MO ON SAT EVE. WITH FRONTAL BOUNDARY AND OUTFLOW BOUNDARIES FROM EXPECTED MCS TONIGHT...LOOKS LIKE POPS A GOOD BET FOR SAT/SAT NIGHT AS WELL. TEMPS LOOK TO BE TRICKY AS MCS WILL LIKELY PLAY HAVOC. WILL KNOCK OFF A FEW DEGREES FROM SAT MOS NUMBERS. RECOMMENDATIONS FOR TONIGHT (FOR COORDINATION ONLY) SGF/JLN...BECOMING CLOUDY WITH A 50 PERCENT CHANCE OF THUNDERSTORMS. LOW AROUND 70. LIGHT SOUTHEAST WIND. UNO...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF THUNDERSTORMS. LOW AROUND 70. LIGHT SOUTHEAST WIND. VIH/AIZ...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF THUNDERSTORMS. LOW 65 TO 70. LIGHT NORTHEAST WIND. CCF SGF TC 070/085 0V70/086 070 05555 JLN TC 070/086 071/088 071 05565 LINDENBERG
In the hours before
Special weather statement, Jul 10, 8:58 PM CDT, 3 hours 17 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 858 PM CDT FRI JUL 10 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST KANSAS COUNTIES OF BOURBON...CHEROKEE AND CRAWFORD EXPIRED AT 9 PM... AT 9 PM...AN AREA OF STRONG THUNDERSTORMS CONTINUES TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THE LEADING EDGE WAS FROM JOPLIN EXTENDING NORTHEAST TO GREENFIELD AND OSCEOLA. WIND GUSTS UP TO 50 MPH HAVE BEEN REPORTED WITH THE THUNDERSTORMS AS THEY MOVE TO THE EAST SOUTHEAST AT 30 MPH. ALONG WITH THE STRONG WINDS...RAINFALL RATES UP TO TWO INCHES PER HOUR ARE POSSIBLE ALONG WITH SOME MINOR STREET FLOODING. COMMUNITIES AROUND MT VERNON/SPRINGFIELD/BOLIVAR/BUFFALO AND HERMITAGE CAN EXPECT THE THUNDERSTORMS TO MOVE INTO THE AREA BETWEEN 10 AND 11 PM. TAGGART
Special weather statement, Jul 10, 8:58 PM CDT, 3 hours 17 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 858 PM CDT FRI JUL 10 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST KANSAS COUNTIES OF BOURBON...CHEROKEE AND CRAWFORD EXPIRED AT 9 PM... AT 9 PM...AN AREA OF STRONG THUNDERSTORMS CONTINUES TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THE LEADING EDGE WAS FROM JOPLIN EXTENDING NORTHEAST TO GREENFIELD AND OSCEOLA. WIND GUSTS UP TO 50 MPH HAVE BEEN REPORTED WITH THE THUNDERSTORMS AS THEY MOVE TO THE EAST SOUTHEAST AT 30 MPH. ALONG WITH THE STRONG WINDS...RAINFALL RATES UP TO TWO INCHES PER HOUR ARE POSSIBLE ALONG WITH SOME MINOR STREET FLOODING. COMMUNITIES AROUND MT VERNON/SPRINGFIELD/BOLIVAR/BUFFALO AND HERMITAGE CAN EXPECT THE THUNDERSTORMS TO MOVE INTO THE AREA BETWEEN 10 AND 11 PM. TAGGART
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:49 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 51 min |
| Jul 10, 10:54 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper | 66 min |
| Jul 10, 11:12 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 63 min |
| Jul 10, 11:54 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 66 min |
| Jul 10, 11:54 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 66 min |
| Jul 10, 11:59 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 36 min |
| Jul 11, 12:15 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 4 hr |
| Jul 11, 12:15 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas | 4 hr |
| Jul 11, 6:34 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.